Now showing items 1-20 of 104

  • A branch-and-price algorithm for the Aperiodic Multi-Period Service Scheduling Problem 

    Fernández Aréizaga, Elena; Kalcsics, Jörg; Núñez del Toro, Alma Cristina (Elsevier, 2017-12-16)
    Article
    Restricted access - publisher's policy
    This paper considers the multi-period service scheduling problem with an aperiodic service policy. In this problem, a set of customers who periodically require service over a finite time horizon is given. To satisfy the ...
  • A combinatorial method for the evaluation of yield of fault-tolerant systems-on-chip 

    Suñé, Víctor; Rodríguez Montañés, Rosa; Carrasco, Juan A.; Munteanu, D-P (2003)
    Conference report
    Open Access
    In this paper we develop a combinatorial method for the evaluation of yield of fault-tolerant systems-on-chip. The method assumes that defects are produced according to a model in which defects are lethal and affect given ...
  • A connection between Inverse Problems and Nonstandard Analysis 

    Martínez Moraian, Alejandra (Universitat Politècnica de Catalunya, 2018-10)
    Master thesis
    Restricted access - author's decision
    Nonstandard analysis was born in the decade of 1960 an attempt to give a formal context to the Leibniz approach to differential calculus, in particular in order to provide a rigorous foundation to the notions of infinitesimal ...
  • Activities and coefficients of the Tutte polynomial 

    Hakim, Sahar (Universitat Politècnica de Catalunya, 2019-01)
    Master thesis
    Open Access
    Matroids are combinatorial objects that capture abstractly the essence of dependence. The Tutte polynomial, defined for matroids and graphs, has a numerous amount of information about these structures. In this thesis, we ...
  • A finite version of the Kakeya problem 

    Ball, Simeon Michael; Blokhuis, Aart; Domenzain, Diego (2016-06-02)
    Article
    Open Access
    Let L be a set of lines of an affine space over a field and let S be a set of points with the property that every line of L is incident with at least N points of S. Let D be the set of directions of the lines of L considered ...
  • Algebraic characterizations of bipartite distance-regular graphs 

    Fiol Mora, Miquel Àngel (Iniciativa Digital Politècnica, 2011)
    Conference report
    Open Access
    Bipartite graphs are combinatorial objects bearing some interesting symmetries. Thus, their spectra—eigenvalues of its adjacency matrix—are symmetric about zero, as the corresponding eigenvectors come into pairs. Moreover, ...
  • An algebraic fractal approach to Collatz Conjecture 

    Martín Chabrera, Víctor (Universitat Politècnica de Catalunya, 2019-05)
    Bachelor thesis
    Open Access
    The Collatz conjecture is one of the most easy-to-state unsolved problems in Mathematics today. It states that after a finite number of iterations of the Collatz function, defined by C(n) = n/2 if n is even, and by C(n) = ...
  • An algebraic framework for Diffie-Hellman assumptions 

    Escala Ribas, Alex; Herold, Gottfried; Kiltz, Eike; Ràfols Salvador, Carla; Villar Santos, Jorge Luis (2017-01)
    Article
    Open Access
    We put forward a new algebraic framework to generalize and analyze Di e-Hellman like Decisional Assumptions which allows us to argue about security and applications by considering only algebraic properties. Our D`;k-MDDH ...
  • Analytic combinatorics of chord and hyperchord diagrams with k crossings 

    Pilaud, Vincent; Rué Perna, Juan José (2014-05-07)
    Article
    Open Access
    Using methods from Analytic Combinatorics, we study the families of perfect matchings, partitions, chord diagrams, and hyperchord diagrams on a disk with a prescribed number of crossings. For each family, we express the ...
  • An analogue of Vosper's theorem for extension fields 

    Bachoc, Christine; Serra Albó, Oriol; Zemor, Gilles (2017-11-01)
    Article
    Open Access
    We are interested in characterising pairs S, T of F-linear subspaces in a field extension L/F such that the linear span ST of the set of products of elements of S and of elements of T has small dimension. Our central result ...
  • A novel model for arc territory design: promoting Eulerian districts 

    Garcia Ayala, Gariela; González Velarde, José Luis; Rios Mercados, Roger; Fernández Aréizaga, Elena (2015-01-01)
    Article
    Open Access
    The problem of district design for the implementation of arc routing activities is addressed. The aim is to partition a road network into a given number of sectors to facilitate the organization of the operations to be ...
  • An ROBDD-based combinatorial method for the evaluation of yield of defect-tolerant systems-on-chip 

    Carrasco, Juan A.; Suñé, Víctor (2009-02)
    Article
    Open Access
    In this paper, we develop a combinatorial method for the evaluation of the functional yield of defect-tolerant systems-on chip (SoC). The method assumes that random manufacturing defects are produced according to a model ...
  • A sufficient degree condition for a graph to contain all trees of size k 

    Balbuena Martínez, Maria Camino Teófila; Márquez, Alberto; Portillo, Jose Ramón (Springer Verlag, 2011-01)
    Article
    Restricted access - publisher's policy
    The Erdős-Sós conjecture says that a graph G on n vertices and number of edges e(G) > n(k− 1)/2 contains all trees of size k. In this paper we prove a sufficient condition for a graph to contain every tree of size k ...
  • Bijections for Baxter families and related objects 

    Felsner, Stefan; Fusy, Éric; Noy Serrano, Marcos; Orden, David (2011-04)
    Article
    Open Access
    The Baxter number can be written as $B_n = \sum_0^n \Theta_{k,n-k-1}$. These numbers have first appeared in the enumeration of so-called Baxter permutations; $B_n$ is the number of Baxter permutations of size $n$, and ...
  • Binary labelings for plane quadrangulations and their relatives 

    Felsner, Stefan; Huemer, Clemens; Kappes, Sarah; Orden, David (2010)
    Article
    Open Access
    Motivated by the bijection between Schnyder labelings of a plane triangulation and partitions of its inner edges into three trees, we look for binary labelings for quadrangulations (whose edges can be partitioned into two ...
  • c-Critical graphs with maximum degree three 

    Fiol Mora, Miquel Àngel (John Wiley and Sons, Inc., 1995)
    Part of book or chapter of book
    Restricted access - publisher's policy
    Let $G$ be a (simple) gtoph with maximum degree three and chromatic index four. A 3-edge-coloring of G is a coloring of its edges in which only three colors are used. Then a vertex is conflicting when some edges incident ...
  • Characterizations of classes of graphs by forbidden minors 

    Böhmová, Katerina (Universitat Politècnica de Catalunya, 2011)
    Master thesis
    Open Access
    En aquest treball tractem el problema de descriure classes de grafs especificades per un menor prohibit. Concretament, presentem resultats de Wagner que caracteritzen grafs sense K5 o bé K3,3 com a menor. També donem ...
  • Classical and modern approaches for Plünnecke-type inequalities 

    Espuny Díaz, Alberto (Universitat Politècnica de Catalunya, 2015-09)
    Bachelor thesis
    Open Access
    The main objective of this thesis is to present and prove Plünnecke's Inequality, a theorem that gives bounds for sumsets in commutative groups. An introduction to the theory of set addition is presented. Three different ...
  • Combinatorics in the Art of the Twentieth Century 

    Barrière Figueroa, Eulalia (2017)
    Conference report
    Open Access
    This paper is motivated by a question I asked myself: How can combinatorial structures be used in a work of art? Immediately, other questions arose: Whether there are artists that work or think combinatorially? If so, what ...
  • Corrigendum to"On the limiting distribution of the metric dimension for random forests" [European J. Combin. 49 (2015) 68-89] 

    Mitsche, Dieter; Rué Perna, Juan José (2017-07-22)
    Article
    Open Access
    In the paper ”On the limiting distribution of the metric dimension for random forests” the metric dimension ß(G) of sparse G(n, p) with p = c/n and c < 1 was studied (Theorem 1.2). In the proof of this theorem, for the ...